Alert archive / Montana / Flood Watches in 2014
Flood Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jun 17, 2014, 10:19 AM MDT for Flathead County, Lake County, Lincoln County, Montana. It took effect at Jun 17, 2014, 6:00 PM MDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2014, 10:19 AM MDT (16:19 UTC)
- In effect from
- Jun 17, 2014, 6:00 PM MDT
- Expired
- Jun 19, 2014, 1:34 PM MDT
- In force
- 44 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT
The radar
The Missoula radar (KMSX), 131 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WGUS65 KMSO 171619 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1019 AM MDT TUE JUN 17 2014 MTC029-053-180300- /O.NEW.KMSO.FA.A.0003.140618T0000Z-140619T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LINCOLN- 1019 AM MDT TUE JUN 17 2014 ...FLOOD WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LINCOLN. * FROM 6 PM MDT THIS EVENING THROUGH THURSDAY MORNING * OVER THE NEXT 36 HOURS AN IMPRESSIVE AMOUNT OF WARM, MOIST AIR WILL BE TRANSPORTED FROM EASTERN MONTANA AND THE DAKOTAS ACROSS THE DIVIDE AND INTO NORTHWEST MONTANA. WIDESPREAD LIGHT RAIN TODAY WILL INTENSIFY AND BECOME HEAVY AT TIMES, ESPECIALLY OVERNIGHT INTO WEDNESDAY MORNING. * THE HEAVIEST PRECIPITATION TOTALS WILL BE EXPERIENCED ALONG THE CONTINENTAL DIVIDE, IN GLACIER NATIONAL PARK AND NEAR THE CANADIAN BORDER. A SECONDARY FOCUS FOR HEAVIER PRECIPITATION WILL DEVELOP THIS EVENING IN FAR NORTHWEST MONTANA NEARER TO THE IDAHO PANHANDLE, AFFECTING MUCH OF LINCOLN COUNTY. * A THIRD PERIOD OF HEAVY PRECIPITATION IS EXPECTED TO RE-ENHANCE ALONG THE CONTINENTAL DIVIDE LATE WEDNESDAY AND CONTINUE THROUGH THURSDAY MORNING. * TOTAL PRECIPITATION (THROUGH THURSDAY AFTERNOON): LINCOLN COUNTY: 1.50 TO 2.00 INCHES. LOCALLY UP TO 3.00 INCHES POSSIBLE, IN THE WHITEFISH RANGE. FLATHEAD COUNTY: 1.50 TO 3.00 INCHES IN THE VALLEYS WITH 3.00 TO 6.00 PLUS INCHES IN THE MOUNTAINS. * THESE IMPRESSIVE PRECIPITATION TOTALS WILL RESULT IN SIGNIFICANT RUNOFF WHICH MAY CAUSE RAPID RISES ON AREA SMALL STREAMS, CREEKS AND CULVERTS. MANY STREAMS MAY APPROACH BANKFULL AND SOME LOCAL FLOODING WILL BE POSSIBLE, ESPECIALLY ON THOSE STREAMS AND CREEKS FLOWING OUT OF GLACIER NATIONAL PARK. LOWLAND FLOODING AND SIGNIFICANT PONDING ON AREAS ROADS FROM LIBBY TO KALISPELL AND GLACIER PARK IS EXPECTED AT TIMES. * RIVERS IN NORTHWEST MONTANA WILL ALSO SEE NOTICEABLE RISES. OF PARTICULAR CONCERN WILL BE THE NORTH FORK OF THE FLATHEAD AND THE MAINSTEM OF THE FLATHEAD FROM NEAR COLUMBIA FALLS DOWNSTREAM TO FLATHEAD LAKE. THESE LARGER RIVERS WILL BE SLOWER TO RESPOND, WITH IMPACTS POSSIBLE FROM WEDNESDAY AFTERNOON INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
921 WGUS65 KMSO 180233 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 833 PM MDT TUE JUN 17 2014 MTC047-181800- /O.EXB.KMSO.FA.A.0003.140618T1800Z-140620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE- 833 PM MDT TUE JUN 17 2014 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST MONTANA... INCLUDING THE FOLLOWING COUNTY...LAKE. * FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * RAIN WILL RE-ENHANCE DURING THE AFTERNOON HOURS ON WEDNESDAY AND FURTHER INTENSIFY AND BECOME HEAVY AT TIMES THROUGH THURSDAY AFTERNOON. * NEW RAINFALL AMOUNTS OF BETWEEN 1.00 TO 2.25 INCHES ARE POSSIBLE DURING THIS TIME PERIOD. * SMALL STREAMS AND CREEKS FLOWING FROM THE MISSION MOUNTAINS COULD REACH BANKFULL AND POTENTIALLY SPILL OVER THEIR BANKS, CAUSING LOCALIZED FLOODING. LOWLAND FLOODING AND SIGNIFICANT PONDING ON ROADWAYS IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC029-053-181800- /O.CON.KMSO.FA.A.0003.000000T0000Z-140619T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LINCOLN- 833 PM MDT TUE JUN 17 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LINCOLN. * THROUGH THURSDAY MORNING. * HEAVY PRECIPITATION IS EXPECTED TO RE-ENHANCE ALONG THE CONTINENTAL DIVIDE LATE WEDNESDAY AND CONTINUE THROUGH THURSDAY MORNING. * STORM TOTAL PRECIPITATION (THROUGH THURSDAY AFTERNOON): LINCOLN COUNTY: 1.50 TO 2.00 INCHES. LOCALLY UP TO 3.00 INCHES POSSIBLE, IN THE WHITEFISH RANGE. FLATHEAD COUNTY: 1.50 TO 3.00 INCHES IN THE VALLEYS WITH 3.00 TO 6.00 PLUS INCHES IN THE MOUNTAINS. * SIGNIFICANT RUNOFF COULD CONTINUE TO CAUSE AREA SMALL STREAMS AND CREEKS TO APPROACH BANKFULL AND SPILL OUT OF THEIR BANKS. SOME LOCAL FLOODING WILL BE POSSIBLE, ESPECIALLY ON THOSE STREAMS AND CREEKS FLOWING OUT OF GLACIER NATIONAL PARK. * LOWLAND FLOODING AND SIGNIFICANT PONDING ON AREAS ROADS FROM LIBBY TO KALISPELL AND GLACIER PARK IS EXPECTED. LOCATIONS IN AND AROUND THE NORTH END OF FLATHEAD LAKE MAY ALSO SEE LOCALIZED FLOODING AND RISING WATERS. * THE NORTH FORK OF THE FLATHEAD RIVER AND THE MAINSTEM OF THE FLATHEAD RIVER FROM NEAR COLUMBIA FALLS DOWNSTREAM TO FLATHEAD LAKE WILL SEE RISING WATER LEVELS. THESE LARGER RIVERS WILL BE SLOWER TO RESPOND, WITH IMPACTS POTENTIALLY ARISING FROM WEDNESDAY AFTERNOON INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
346 WGUS65 KMSO 181754 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1154 AM MDT WED JUN 18 2014 MTC029-053-191800- /O.CON.KMSO.FA.A.0003.000000T0000Z-140619T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LINCOLN- 1154 AM MDT WED JUN 18 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTIES...FLATHEAD AND LINCOLN. * THROUGH THURSDAY MORNING * PRECIPITATION WILL CONTINUE TO INTENSIFY OVER NORTHWEST MONTANA THIS AFTERNOON AND BECOME HEAVY AT TIMES OVERNIGHT. LOCATIONS ALONG THE CONTINENTAL DIVIDE WILL AGAIN EXPERIENCE THE HEAVIEST PRECIPITATION LATE WEDNESDAY AND CONTINUE THROUGH THURSDAY MORNING, BUT THIS TIME WITH THE SNOW LEVEL WILL BE GRADUALLY RISING TO ABOVE 7000 FEET BY THURSDAY MORNING. THIS SHOULD TRANSLATE INTO MORE RUNOFF INTO AREA STREAMS AND RIVERS COMPARED TO THE TUESDAY HEAVY PRECIPITATION. * FARTHER WEST OVER LINCOLN COUNTY RAINFALL RAINFALL RATES WILL CONTINUE TO INCREASE AND EVEN THOUGH IT MAY NOT BE NEARLY AS IMPRESSIVE AS TUESDAY, THE PRESENCE OF A HIGHER SNOW LEVEL WILL RESULT IN THE POSSIBILITY OF PROBLEMATIC RUN OFF THROUGH MANY CREEKS AND STREAMS. THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL GENERALLY SOUTH AND EAST OF LAKE KOOCANUSA. * ADDITIONAL PRECIPITATION AMOUNTS: FLATHEAD COUNTY: 1.00 TO 2.00 INCHES IN THE VALLEYS WITH UP TO 3.00 INCHES OVER THE MOUNTAINS. LINCOLN COUNTY: GENERALLY 0.50 TO 1.00 INCHES. LOCALLY UP TO 2.00 INCHES IN THE WHITEFISH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC047-191800- /O.CON.KMSO.FA.A.0003.140618T1800Z-140620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE- 1154 AM MDT WED JUN 18 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...LAKE. * THROUGH THURSDAY AFTERNOON * PRECIPITATION WILL CONTINUE TO INTENSIFY OVER NORTHWEST MONTANA THIS AFTERNOON AND BECOME HEAVY AT TIMES OVERNIGHT. LOCATIONS ALONG THE MISSION MOUNTAINS AND SWAN RANGE WILL EXPERIENCE THE HEAVIEST PRECIPITATION TONIGHT THROUGH THURSDAY MORNING. RISES ON AREA CREEKS, STREAMS AND CULVERTS ARE EXPECTED WITH SOME FLOODING POSSIBLE. THOUGH NOT EXPECTED, SOME MINOR ROAD AND LOWLAND FLOODING IS ALSO POSSIBLE NEAR THE MOUNTAINS. * ADDITIONAL PRECIPITATION: 0.75 TO 1.50 INCHES IN THE VALLEYS. 1.50 TO NEARLY 3.00 POSSIBLE OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
981 WGUS65 KMSO 191745 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1145 AM MDT THU JUN 19 2014 MTC029-053-191845- /O.EXP.KMSO.FA.A.0003.000000T0000Z-140619T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-LINCOLN- 1145 AM MDT THU JUN 19 2014 ...FLOOD WATCH WILL EXPIRE AT NOON MDT TODAY... THE FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA WILL EXPIRE AT NOON MDT TODAY. ALL THOUGH RAIN HAS ENDED IN THE AREA...LOCAL RIVERS AND STREAMS WILL CONTINUE TO REMAIN HIGH AND FLOW FAST INTO THE WEEKEND. THEY ARE HOWEVER EXPECTED TO REMAIN BELOW FLOOD STAGE LEVELS AND NOT EXPECTED TO PRODUCE ANY IMPACT. $$ MTC047-200000- /O.CON.KMSO.FA.A.0003.000000T0000Z-140620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE- 1145 AM MDT THU JUN 19 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...LAKE. * UNTIL 6 PM MDT THIS EVENING * THOUGH PRECIPITATION HAS ENDED OVER THE REGION...RAIN AMOUNTS RANGING FROM 2 TO 3 INCHES FELL WEDNESDAY AND WEDNESDAY NIGHT. SOME MINOR FIELD FLOODING HAS BEEN OBSERVED ALONG DRAINAGE CREEKS ON THE WEST SIDE OF THE MISSIONS...AND WITH SOME RUNOFF EXPECTED TO CONTINUE THE THREAT FOR MINOR FLOODING IS STILL THERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
617 WGUS65 KMSO 191934 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 134 PM MDT THU JUN 19 2014 MTC047-192045- /O.CAN.KMSO.FA.A.0003.000000T0000Z-140620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE- 134 PM MDT THU JUN 19 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA HAS BEEN CANCELLED. RAN HAS ENDED AND MOVED OUT OF THE REGION THIS AFTERNOON. MOST OF THE EXCESSIVE RUNOFF HAS ENDED AT THIS TIME. RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH AND FLOW FAST THROUGH THIS WEEKEND...SO CAUTION SHOULD STILL BE MADE WHEN VENTURING AROUND ANY BODIES OF WATER. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jun 17, 9:48 AM MDT, 31 minutes earlier.
Area forecast discussion, Jun 17, 9:48 AM MDT, 31 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
948 AM MDT Tue Jun 17 2014
.UPDATE...Change Winter Storm Watch for Glacier Park to Winter
Weather Advisory for this afternoon into Wednesday.
Issued Flood Watch for Flathead and Lincoln Counties for tonight
into Thursday.
&&
.DISCUSSION...A major rain/snow event is now beginning, especially
for much of northwest Montana and is expected to continue into
Wednesday night. We are updating forecast to further increase
precipitation amounts. Over the higher terrain of Glacier Park,
more than 6 inches of precipitation is now in the forecast. In the
valleys, 1.5 to 2.5 inches is expected from Libby to Eureka and
Kalispell by Thursday morning. The snow level is expected to lower
in northwest Montana this afternoon and tonight. This means that
some of the heaviest precipitation will go into additional snow
pack, rather than short term runoff into streams and rivers.
However, the amount of rain in the lower levels is expected to be
excessive and possibly produce low land flooding, flooding of
streets/roads, and possible significant stream rises. The Flathead
River could also become an issue by late Wednesday into Friday,
especially the contributions of the North Fork of the Flathead.
Elsewhere, snow levels have lowered to 5000 to 5500 feet in
southwest Montana and Lemhi County in Idaho...with snow over Lolo
Pass, Lost Trail Pass, Skalkaho Summit, Homestake Pass, and
McDonald Pass, Bannock Pass... and in the city of Butte...to name
a few. The precipitation in southwest Montana and Lemhi County is
already becoming more intermittent and should be more showery this
afternoon. This means the snow impacts in southwest Montana and
Lemhi County should decrease by midday and early this afternoon.
&&
.AVIATION...A broad trough is moving through the Pacific
Northwest and is spreading low cloud cover and widespread rain and
snow through north central Idaho and western Montana. High
amounts of moisture with lowering snow levels will keep mountains
obscured through the next 24 hrs. Visibility reductions will occur
from time to time under heavier areas of rain and in snow above
5500 feet. All airfields will be impacted although KBTM, KMSO and
KGPI have the highest chance of being impacted by low ceilings and
visibility. KBTM and KMSO will likely see an improvement in
conditions by this afternoon, however KGPI will have steady rain
through this evening.
&&
.PREV DISCUSSION... /ISSUED 415 AM MDT Tue Jun 17 2014/
..SIGNIFICANT HIGH ELEVATION SNOW STORM STILL ON TRACK THROUGH
WEDNESDAY MORNING...
DISCUSSION...Northwest Montana is still on track to feel the
brunt of the heavy precipitation, especially across Glacier
National Park today through Wednesday.
The first of several waves of energy has already rotated around
the broad upper level low centered over northeastern Oregon early
this morning. This feature has helped to develop rainfall across
western Montana into the Idaho panhandle. Many places across southwest
Montana have already received close to a quarter of an inch in the
last 6 hours. This more intense rainfall will continue to shift into
west- central/northwest Montana this morning. Expect steady
rainfall to occur this morning, but may taper off this afternoon,
especially across southwest Montana.
Snow levels have generally been around 6,500 feet but have been
slowly falling. Places like Georgetown Lake and Lost Trail Pass
could definitely see a changeover to wet snow by daybreak, but
impacts should be limited to high mountain roads and unpaved
surfaces above 6000 feet.
A more potent wave will develop just east of the Continental
Divide by this afternoon. This will help to keep the heaviest
precipitation concentrated over northwest Montana. At this time,
snow levels appear to remain around 6,000 feet, but by tonight there
is a chance that they may lower to Marias Pass (5000 feet). If this
scenario happens, and confidence is not very high, then heavy wet
snow could impact travel along the US-2 corridor. A winter storm
watch remains in place for this potential scenario.
Forecast models continue to linger this system over western
Montana and north central Idaho through much of Wednesday night.
Fairly widespread precipitation totals of around an inch are
expected from today through Wednesday night, with local areas of 2 to
4 inches of precipitation possible, mainly in Glacier National Park.
A ridge of high pressure is expected to build over the region
Thursday afternoon into Friday, bringing drier conditions and
warming temperatures. Fog could be an issue Friday morning after
the abundant moisture expected this week. By the weekend,
temperatures are expected to reach back into the low 80s for
valley locations with the potential for afternoon thunderstorms.
AVIATION...
A broad trough is moving through the Pacific Northwest and is
spreading low cloud cover and widespread rain through north
central Idaho and western Montana. High amounts of moisture with
lowering snow levels will keep mountains obscured through the next
24 hrs. Visibility reductions will occur from time to time under
heavier areas of rain and in snow above 5500 feet. All airfields
will be impacted although KBTM, KMSO and KGPI have the highest
chance of being impacted by low ceilings and visibility. KBTM and
KMSO will likely see an improvement in conditions by this
afternoon, however KGPI will have steady rain through this evening.
HYDROLOGY...Widespread liquid precipitation amounts of 1 to 2
inches are expected across northwest Montana with upwards of 4
inches possible in Glacier National Park through Wednesday.
Overall, the flooding potential appears rather limited and will
likely be localized to smaller streams and creeks throughout the
area due to the presence of relatively lower snow levels. The one
exception is the Flathead River at Columbia Falls where latest
guidance is showing potential for some minor flooding by late
Wednesday. This river will continue to be monitored to see how
precipitation affects river levels. Another hydrology concern is
for the potential of small slides of rock and debris, mainly along
Highway 2 from Kalispell to Marias Pass and over roadways in
Glacier National Park.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until Noon MDT today ABOVE 6000 FEET FOR
THE Butte/Blackfoot Region.
WINTER WEATHER ADVISORY until Noon MDT Wednesday ABOVE 5000 FEET
FOR THE West Glacier Region.
ID...WINTER WEATHER ADVISORY until Noon MDT today ABOVE 6000 FEET FOR
THE Eastern Lemhi County.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:38 AM MDT | Winter Weather Advisory | MSO | Flathead, Lake | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.